Alert archive / New York / High Wind Warnings in 2006

High Wind Warning 3, NWS Binghamton, NY

December 1, 200617 counties in New York; 7 counties in Pennsylvania

NWS Binghamton, NY issued this high wind warning at Dec 1, 2006, 2:21 AM EST for 17 counties in New York; 7 counties in Pennsylvania. It took effect at Dec 1, 2006, 1:00 PM EST. It was in force for 13 hr. 42 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 1, 2006, 2:21 AM EST (07:21 UTC)
In effect from
Dec 1, 2006, 1:00 PM EST
Expired
Dec 2, 2006, 2:06 AM EST
In force
13 hr
Issued by
NWS Binghamton, NY
All 24 counties

Broome County, NY, Cayuga County, NY, Chemung County, NY, Chenango County, NY, Cortland County, NY, Delaware County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Otsego County, NY, Schuyler County, NY, Seneca County, NY, Steuben County, NY, Sullivan County, NY, Tioga County, NY, Tompkins County, NY, Yates County, NY, Bradford County, PA, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Susquehanna County, PA, Wayne County, PA, Wyoming County, PA

The radar

The Binghamton radar (KBGM), 4 km from the middle of the area, began a volume at 07:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 1, 2:05 PM ESTTSTM WND DMGHornell, NYTREE DOWN.
Dec 1, 2:05 PM ESTTSTM WND GST 47Hornell, NYSKYWARN SPOTTER ESTIMATED WIND GUST OF 45 TO 50 MPH.
Dec 1, 2:15 PM ESTTSTM WND DMG3 Nw Avoca, NYIN WALLACE TRAILER HOME MOVED OFF FOUNDATION TREE DOWN
Dec 1, 2:56 PM ESTNON-TSTM WND GST 66Johnson City, NYMEASURED 66 MPH WIND GUST WBNG TV.
Dec 1, 3:00 PM ESTTSTM WND DMGEast Smithfield, PATREES DOWN ALSO IN ULSTER AND WILMOT
Dec 1, 3:00 PM ESTTSTM WND DMGPort Byron, NY
Dec 1, 3:37 PM ESTTSTM WND DMGBrackney, PALARGE TREE BLOWN DOWN.
Dec 1, 3:37 PM ESTTSTM WND GST 49Syracuse, NY49 MPH WIND GUST.
Dec 1, 3:38 PM ESTTSTM WND DMGWhitney Point, NYTREES DOWN.
Dec 1, 3:45 PM ESTTSTM WND DMGLisle, NYTREE DOWN ALSO IN TOWN OF TRIANGLE
Dec 1, 3:45 PM ESTNON-TSTM WND DMGScranton, PATREES AND WIRES DOWN.
Dec 1, 3:47 PM ESTTSTM WND DMGFactoryville, PANUMEROUS TREES DOWN.
Dec 1, 3:47 PM ESTTSTM WND DMGMarathon, NYTREES AND WIRES DOWN. POWER OUTAGES REPORTED.
Dec 1, 3:50 PM ESTTSTM WND DMGGroton, NYTREES DOWN.
Dec 1, 3:56 PM ESTTSTM WND DMGBlakely, PATREES AND WIRES DOWN.
Dec 1, 4:00 PM ESTTSTM WND DMGGreene, NYTREES DOWN.
Dec 1, 4:05 PM ESTTSTM WND DMGSmyrna, NYTREES DOWN.
Dec 1, 4:18 PM ESTTSTM WND DMGCamden, NYPOLES SNAPPED.
Dec 1, 4:43 PM ESTTSTM WND DMG5 W Hawley, PANUMEROUS TREES DOWN.
Dec 1, 4:45 PM ESTTSTM WND DMGNescopeck, PAMANY TREES DOWN. MOST OF THE TREES UPROOTED BUT SOME SNAPPED. BUILDINGS DAMAGED.
Dec 1, 4:50 PM ESTTSTM WND GST 76Nuangola, PA76 MPH WIND GUST MEASURED ON PENOBSCOT MOUNTAIN AT ABOUT 2200 FEET ELEVATION.
Dec 1, 4:52 PM ESTTSTM WND DMGDorrance, PATREES DOWN AND POWER OUT
Dec 1, 4:52 PM ESTTORNADOFairview Hgts, PA*** 5 INJ *** NUMEROUS TREES BLOWN DOWN ALONG 15 MILE PATH FROM HOBBIE PA TO FAIRVIEW HEIGHTS PA. MOST DAMAGE WAS F1 INTENSITY...WITH F2 DAMAGE NEAR ROUTE 309 IN FAIRVIEW HEIGHTS. ROOF TORN OFF OF WELL-CONSTRUCTED HOUSE AND THROWN 150 FEET INTO NEIGHBORING YAR
Dec 1, 4:54 PM ESTTSTM WND DMG5 S Glen Summit, PA*** 5 INJ *** SUPERMARKET WINDOWS BLOWN IN. HEAVY BUILDING DAMAGE TREES AND WIRES DOWN. POSSIBLE TORNADO. 5 INJURIES ARE SERIOUS.
Dec 1, 4:55 PM ESTTSTM WND DMGClinton, NYTREES DOWN.
Dec 1, 4:55 PM ESTTSTM WND DMGMountain Top, PADAMAGE TO THE ROOF OF CRESTWOOD HIGH SCHOOL. MEASURED WIND GUST TO 65 MPH.
Dec 1, 4:55 PM ESTTSTM WND GST 66Avoca, PA66 MPH WIND GUST MEASURED BY WNEP TV 16.
Dec 1, 5:17 PM ESTTSTM WND DMG2 E Greentown, PATREES DOWN.
Dec 1, 5:17 PM ESTTSTM WND DMGGreentown, PATREES DOWN.
Dec 1, 5:24 PM ESTHAIL 0.88Halcottsville, NY
Dec 1, 5:26 PM ESTTORNADO3 Ene Hawley, PAF0 TORNADO TOUCHED DOWN JUST EAST-NORTHEAST OF HAWLEY. MAXIMUM WIDTH OF ABOUT 100 YARDS WITH A PATH LENGTH OF 5 MILES. THE TORNADO KNOCKED DOWN SCATTERED LARGE TREES ALONG ITS PATH. MAXIMUM WINDS WERE BETWEEN 60 AND 70 MPH.
Dec 1, 5:30 PM ESTHAIL 0.75Roscoe, NY
Dec 1, 5:35 PM ESTHAIL 0.75Margaretville, NY
Dec 1, 5:35 PM ESTTORNADORowland, PAF1 TORNADO TRACKED FROM ROWLAND TO LACKAWAXEN. MAXIMUM WIDTH WAS 200 YARDS WITH A PATH LENGTH OF 5 MILES. THE TORNADO FLATTENED A 200 YARD WIDE AREA OF TREES NEAR THE CONFLUENCE OF THE LACKAWAXEN AND DELAWARE RIVERS. NUMEROUS LARGE TREES WER UPROOTED...WITH MA
Dec 1, 5:40 PM ESTTSTM WND DMG10 Se Narrowsburg, NYTREES AND WIRES DOWN.
Dec 1, 5:44 PM ESTTSTM WND DMGMonticello, NYTREES AND WIRES DOWN
Dec 1, 5:45 PM ESTTSTM WND GST 60Loch Sheldrake, NYTREES AND WIRES DOWN.
Dec 1, 5:55 PM ESTTSTM WND DMGRock Hill, NYTREES AND WIRES DOWN.
Dec 1, 5:56 PM ESTTSTM WND DMG10 W Milford, PATREES AND WIRES DOWN AROUND GOLD KEY LAKE.
Dec 1, 6:00 PM ESTTSTM WND DMGHaven, NYNUMEROUS TREES DOWN IN THE BASHAKILL WILDLIFE MANAGEMENT AREA. SEVERAL ROADS BLOCKED.
Dec 1, 6:05 PM ESTTSTM WND DMGWurtsboro, NYTREES AND WIRES DOWN.
Dec 2, 12:05 AM ESTNON-TSTM WND GST 68Camden, NY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 7.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2006-12-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2006-12-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 274 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
891 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
274 m²/s²
0-3 km storm-relative helicity
309 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBGM 010721
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
221 AM EST FRI DEC 1 2006

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-011530-
/O.UPG.KBGM.HW.A.0003.061201T1800Z-061202T1200Z/
/O.NEW.KBGM.HW.W.0003.061201T1800Z-061202T1200Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
221 AM EST FRI DEC 1 2006

...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM
EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST
SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

LOW PRESSURE MOVING UP THE OHIO VALLEY WILL STRENGTHEN AS IT MOVES
NORTHEAST TOWARDS CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA ON
FRIDAY. A STRONG COLD FRONT ASSOCIATED WITH THIS LOW PRESSURE
SYSTEM WILL CROSS THE AREA THIS EVENING AND USHER IN MUCH COLDER
CONDITIONS.

A LINE OF THUNDERSTORMS IS EXPECTED TO ACCOMPANY THE FRONT AS IT
CROSSES THE AREA. THE MOST INTENSE WINDS ARE EXPECTED ALONG AND
JUST BEHIND THIS LINE OF THUNDERSTORMS. STRONG WINDS WILL
CONTINUE AS THE FRONT PASSES AND MUCH COLDER AIR POURS INTO THE
REGION TONIGHT AND INTO EARLY SATURDAY MORNING.

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE
EXPECTED FOR AT LEAST AN HOUR...WITH FREQUENT GUSTS OF 58 MPH OR
GREATER AT ANY TIME. DAMAGE TO TREES...POWER LINES...AND PROPERTY
ARE POSSIBLE WITH WINDS OF THIS MAGNITUDE. BE PREPARED FOR THE
POSSIBILITY OF TREES BLOCKING ROADS AND WIDESPREAD POWER OUTAGES.
MOTORISTS IN HIGH PROFILES VEHICLES ARE ADVISED TO USE CAUTION
UNTIL THE WIND SUBSIDES.

$$

PADAVONA
5 follow-up statements
000 
WWUS71 KBGM 011147
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
647 AM EST FRI DEC 1 2006

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-020000-
/O.CON.KBGM.HW.W.0003.061201T1800Z-061202T1200Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
647 AM EST FRI DEC 1 2006

...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON
TO 7 AM EST SATURDAY...

LOW PRESSURE MOVING UP THE OHIO VALLEY WILL STRENGTHEN AS IT MOVES
NORTHEAST TOWARDS CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA ON
FRIDAY. A STRONG COLD FRONT ASSOCIATED WITH THIS LOW PRESSURE
SYSTEM WILL CROSS THE AREA THIS EVENING AND USHER IN MUCH COLDER
CONDITIONS.

A LINE OF THUNDERSTORMS IS EXPECTED TO ACCOMPANY THE FRONT AS IT
CROSSES THE AREA. THE MOST INTENSE WINDS ARE EXPECTED ALONG AND
JUST BEHIND THIS LINE OF THUNDERSTORMS. STRONG WINDS WILL
CONTINUE AS THE FRONT PASSES AND MUCH COLDER AIR POURS INTO THE
REGION TONIGHT AND INTO EARLY SATURDAY MORNING.

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE
EXPECTED FOR AT LEAST AN HOUR...WITH FREQUENT GUSTS OF 58 MPH OR
GREATER AT ANY TIME. DAMAGE TO TREES...POWER LINES...AND PROPERTY
ARE POSSIBLE WITH WINDS OF THIS MAGNITUDE. BE PREPARED FOR THE
POSSIBILITY OF TREES BLOCKING ROADS AND WIDESPREAD POWER OUTAGES.
MOTORISTS IN HIGH PROFILES VEHICLES ARE ADVISED TO USE CAUTION
UNTIL THE WIND SUBSIDES.


$$
000 
WWUS71 KBGM 011538
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
1038 AM EST FRI DEC 1 2006

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-012345-
/O.CON.KBGM.HW.W.0003.061201T1800Z-061202T1200Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
1038 AM EST FRI DEC 1 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY. 

A LINE OF THUNDERSTORMS IS EXPECTED TO ACCOMPANY THE FRONT AS IT
CROSSES THE AREA THIS AFTERNOON. THE MOST INTENSE WINDS ARE EXPECTED ALONG
AND JUST BEHIND THIS LINE OF THUNDERSTORMS. WIND GUSTS IN EXCESS
OF 60 MPH WILL LIKELY AFFECT PARTS OF THE REGION. STRONG WINDS
WILL CONTINUE AS THE FRONT PASSES AND MUCH COLDER AIR POURS INTO
THE REGION TONIGHT AND INTO EARLY SATURDAY MORNING. WIND GUSTS OF
50 TO 60 MPH ARE POSSIBLE OVERNIGHT...ESPECIALLY ON THE HILLTOPS.

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE
EXPECTED FOR AT LEAST AN HOUR...WITH FREQUENT GUSTS OF 58 MPH OR
GREATER AT ANY TIME. DAMAGE TO TREES...POWER LINES...AND PROPERTY
ARE POSSIBLE WITH WINDS OF THIS MAGNITUDE. BE PREPARED FOR THE
POSSIBILITY OF TREES BLOCKING ROADS AND WIDESPREAD POWER OUTAGES.
MOTORISTS IN HIGH PROFILES VEHICLES ARE ADVISED TO USE CAUTION
UNTIL THE WIND SUBSIDES.

$$

MJ
000 
WWUS71 KBGM 011956
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
256 PM EST FRI DEC 1 2006

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-020400-
/O.CON.KBGM.HW.W.0003.000000T0000Z-061202T1200Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
256 PM EST FRI DEC 1 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY. 

LINES OF SHOWERS AND THUNDERSTORMS WILL CROSS THE AREA THIS
AFTERNOON. THE MOST INTENSE WINDS ARE EXPECTED TO ACCOMPANY THESE
LINES OF SHOWERS AND STORMS. WIND GUSTS IN EXCESS OF 60 MPH WILL
LIKELY AFFECT PARTS OF THE REGION. STRONG WINDS WILL CONTINUE AS
THE FRONT PASSES AND MUCH COLDER AIR POURS INTO THE REGION TONIGHT
AND INTO EARLY SATURDAY MORNING. WIND GUSTS OF 50 TO 60 MPH ARE
POSSIBLE OVERNIGHT... ESPECIALLY ON THE HILLTOPS.

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE
EXPECTED FOR AT LEAST AN HOUR...WITH FREQUENT GUSTS OF 58 MPH OR
GREATER AT ANY TIME. DAMAGE TO TREES...POWER LINES...AND PROPERTY
ARE POSSIBLE WITH WINDS OF THIS MAGNITUDE. BE PREPARED FOR THE
POSSIBILITY OF TREES BLOCKING ROADS AND WIDESPREAD POWER OUTAGES.
MOTORISTS IN HIGH PROFILES VEHICLES ARE ADVISED TO USE CAUTION
UNTIL THE WIND SUBSIDES.

$$

MJ
000 
WWUS71 KBGM 020146
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
846 PM EST FRI DEC 1 2006

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-021000-
/O.CON.KBGM.HW.W.0003.000000T0000Z-061202T1200Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
846 PM EST FRI DEC 1 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY. 

STRONG WINDS WILL CONTINUE OVERNIGHT AS MUCH COLDER AIR POURS INTO
THE REGION BEHIND TODAY/S COLD FRONT. WIND GUSTS OF 50 TO 60 MPH
ARE POSSIBLE...ESPECIALLY ON THE HILLTOPS.

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE
EXPECTED FOR AT LEAST AN HOUR...WITH FREQUENT GUSTS OF 58 MPH OR
GREATER AT ANY TIME. DAMAGE TO TREES...POWER LINES...AND PROPERTY
ARE POSSIBLE WITH WINDS OF THIS MAGNITUDE. BE PREPARED FOR THE
POSSIBILITY OF TREES BLOCKING ROADS AND WIDESPREAD POWER OUTAGES.
MOTORISTS IN HIGH PROFILES VEHICLES ARE ADVISED TO USE CAUTION
UNTIL THE WIND SUBSIDES.

$$
000 
WWUS71 KBGM 020706
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
206 AM EST SAT DEC 2 2006


NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-021800-
/O.CAN.KBGM.HW.W.0003.000000T0000Z-061202T1200Z/
/O.NEW.KBGM.WI.Y.0010.061202T0706Z-061202T1800Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
206 AM EST SAT DEC 2 2006

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

GUSTY WINDS WILL CONTINUE TODAY AS MUCH COLDER AIR POURS INTO THE
REGION. NUMEROUS REPORTS OF WIND GUSTS IN EXCESS OF 50 MPH HAVE
BEEN RECEIVED EARLY THIS MORNING ACROSS NEW YORK AND PENNSYLVANIA.
CONTINUED GUSTS AROUND 50 MPH ARE EXPECTED THROUGH EARLY AFTERNOON,
ESPECIALLY OVER HIGH TERRAIN AND DIRECTLY DOWNWIND OF LAKES.

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS ARE
EXPECTED TO REACH AT LEAST 30 MPH AND/OR FREQUENT GUSTS TO OVER
45 MPH. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO
TREES, POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY
AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING
THROUGH THE ADVISORY AREA YOU SHOULD KEEP A FIRM GRIP ON THE
WHEEL, ESPECIALLY FOR THOSE WITH HIGH PROFILE VEHICLES.

$$

PADAVONA

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this high wind warning went out at Dec 1, 1:02 AM EST, 1 hour 19 minutes earlier.

Area forecast discussion, Dec 1, 1:02 AM EST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
102 AM EST FRI DEC 1 2006

.AVIATION /010600Z - 020600Z/...
A COLD FRONT WAS SLIPPING THROUGH THE NY AIRSPACE AT THIS EARLY
HOUR WITH A PREDOMINANCE OF IFR CIGS AND MVFR VSBYS BEHIND THE
BOUNDARY...AND ASSOCIATED RAINFALL. MVFR AHEAD OF THE FRONT. FRONT
IS EXPECTED TO STALL BETWEEN KBGM-KAVP BY 09Z...THEN WILL LIFT
NORTH OF ALL TERMINALS BY EARLY AFTERNOON AS LOW PRESSURE
APPROACHES FROM THE OH VLY. WILL START THE EARLY MORNING FLIGHT
PROGRAMS WITH N-NELY SFC WINDS AROUND 10 KTS AND IFR-MVFR XCPT
KAVP WHERE SW WINDS AND MVFR WILL CONTINUE. ALL AREAS RETURN TO A
S-SE WIND AFT 15Z-18Z TODAY WITH SPEEDS INCREASING 15-30 KTS AHEAD
OF STRENGTHENING LOW. CIGS/VSBYS SHOULD IMPROVE DURING THIS TIME TO
MVFR...PSBLY VFR ON OCCASION. A LINE OF CONVECTIVE CELLS IS LIKELY
TO PRECEDE A STRONG COLD FRONT CROSSING THE REGION LATE TODAY...
PROBABLY AROUND 00Z...BUT TSTMS WERE NOT INCLUDED IN THE CURRENT
FCSTS DUE TO CURRENT UNCERTAINTY. THESE WILL BE A CONCERN FOR THE
LATE AFTERNOON PUSH. SNOW SHOWERS ARE THEN FCST FOLLOW THE FRONT TOWARD
END OF THIS FCST PERIOD.

&&

.PREV DISCUSSION...
 /ISSUED 1031 PM EST THU NOV 30 2006/

SHORT TERM /REST OF TONIGHT/...
CURRENT FORECAST IN GOOD SHAPE, JUST UPDATED ZONES TO REMOVE OLD
WORDING AND MINOR TWEAKS TO GRIDS. COLD FRONT CURRENTLY THROUGH
WESTERN MOHAWK VALLEY, FINGER LAKES REGION AND MUCH OF THE
CENTRAL SOUTHERN TIER. PERSISTENT LIGHT RAIN CONTINUES ALONG AND
BEHIND FRONT WITH SHOWERY ACTIVITY REST OF FA. LATEST MODEL RUNS
INDICATE COLD FRONT WILL REACH A BGM TO COOPERSTOWN LINE BTW 09Z-
12Z BEFORE BEING PUSHED BACK AS A WARM FRONT.

PREV DISCUSSION...
 /ISSUED 640 PM EST THU NOV 30 2006/

AVIATION.../010000Z - 020000Z/
COMPLEX WX SCENARIO DVLPG IN THE FCST AREA THIS EVENING. COLD FNT
SLOWLY DROPPING SWRD INTO THE AREA WILL BRING LWRD CIGS AND A WIND
SHIFT IN THE NRN TAF SITES...AND MAY EVEN AFFECT ALL NY FCST PTS.
XPCT CIGS AND VSBY BHD THE FNT TO DROP INTO THE MVFR RANGE AT
TIMES...WITH LGT PCPN. FNT WILL HANG IN THE AREA BEFORE MVG BACK
NWRD FRI. DFCLT TO FCST THE XCT PSN OF THE FNT...BUT XPCT GNRL
CONT RAINS INVOF AND ON THE COLD SIDE...WITH HIER CIGS AND VSBYS
TO THE SOUTH. DEEPENING LOW OVER THE OH VLY APRCHS LTR FRI AND
HELPS MOVE THE FNT...BUT ALSO INCRS THE WIND ALL STATIONS. VERY
STRONG COLD FNT SHD PASS THRU STATIONS BEYOND THE FCST PD.

PREV DISCUSSION...
 /ISSUED 352 PM EST THU NOV 30 2006/

SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...

COMPLEX FORECAST UNFOLDING WITH THE POTENTIAL FOR NUMEROUS HAZARDS
TO AFFECT THE CWA THROUGH SATURDAY.

INCREDIBLY WARM AND MOIST AIR OVER THE CWA ATTM WITH TEMPS
GENERALLY 60-65 AND DEWPOINTS IN THE MID 50S. A FEW
SPRINKLES/SHOWERS HAVE MOVED ACROSS THE AREA DURING THE DAY...BUT
FOR THE MOST PART WE HAVE REMAINED DRY.

LOW PRESSURE IS CURRENTLY TAKING SHAPE OVER ARKANSAS OVER A VERY
INTENSE SFC BAROCLINIC ZONE THAT EXTENDS FROM WESTERN LAKE ONTARIO
SOUTHEAST TO NEAR HOUSTON. SHORTWAVE RACING EAST THROUGH THE TX
PANHANDLE ATTM WILL BEGIN TO TURN NORTHEAST AS S/WV NOW EVIDENT
OVER BC/AB DIVES SOUTHEAST INTO MONTANA THIS EVENING AND HELPS TO
AMPLIFY THE FLOW.

AHEAD OF THE DEVELOPING SURFACE LOW...HIGH PRESSURE BUILDING EAST
ACROSS CENTRAL ONTARIO IS HELPING TO PUSH THE SFC BAROCLINIC ZONE
EAST ACROSS LAKE ONTARIO AND TOWARDS OUR NORTHERN COUNTIES. BOTH
THE GFS/NAM SUGGEST THAT THIS BOUNDARY WILL SETTLE SOUTHEAST
TONIGHT AND BY 12Z/FRI BE LOCATED ALONG A ELMIRA-NORWICH LINE.
NORTH OF THIS FRONT...ISENTROPIC LIFT IN THE VERY MOIST AIRMASS
SHOULD BE GOOD FOR SOME LGT/MOD RAIN OVER THE FINGER LAKES AND
WESTERN MOHAWK VALLEY WITH 0.5-1.5 INCHES OF RAIN BY 12Z/FRI.
SOUTH OF THE BOUNDARY...EXPECT NUMEROUS SHOWERS WITH LESS THAN
ONE HALF INCH OF RAIN.

FRIDAY MORNING...APPROACHING LOW WILL STRENGTHEN LLEVEL SOUTHERLY
FLOW AND WILL PUSH THE FRONTAL BOUNDARY NORTH. EXPECT ANY
STRATIFORM RAIN TO TRANSITION TO SHOWERS AS THE MORNING PROGRESSES
WITH SOME BREAKS POSSIBLE IN THE CLOUDS. TEMPS WILL RISE INTO THE
60S IN MOST LOCATIONS WITH 50S OVER OUR NORTHERNMOST COUNTIES
WHERE THE FRONT WILL BE LAST TO CLEAR AS IT MOVES NORTH. WINDS
WILL INCREASE TO 10 TO 20 MPH WITH SOME GUSTS TO 30 MPH ESP ON THE
HILLTOPS.

FRIDAY AFTERNOON...LOW PRESSURE TRACKS THROUGH INDIANA AND INTO
SOUTHEASTERN MICHIGAN WITH A TRIPLE POINT LOW DEVELOPING NEAR THE
WESTERN EDGE OF OUR CWA. THIS NEW LOW WILL PULL A VERY STRONG COLD
FRONT THROUGH THE AREA DURING THE EVENING. AHEAD OF THIS
BOUNDARY... PWATS JUMP TO ABOUT 1.25 AS AN 80 KT LLJET PUMPS
MOISTURE INTO THE AREA. WITH THE INCREASING TEMPS/MOISTURE...
EXPECT SOME INSTABILITY TO DEVELOP AHEAD OF THE FRONT AS LIS ARE
PROGGED TO DROP TO -1 - 2 WITH CAPES OF 100-500 J/KG. EXPECT A
LINE OF THUNDERSTORMS TO DEVELOP ALONG/JUST AHEAD OF THE COLD
FRONT IN THIS INSTABILITY. WITH THE VERY STRONG WINDS JUST OFF THE
SURFACE...EXPECT DAMAGING WINDS TO BE THE PRIMARY CONCERN WITH THE
THUNDERSTORM LINE. TORNADOES CANNOT BE RULED OUT WITHIN THE LINE
AS LLEVEL SHEAR IS VERY IMPRESSIVE...BUT STILL FEEL THIS WILL BE
SECONDARY TO THE HIGH WIND THREAT WHICH IS WIDESPREAD. TIMING ON
FRONTAL PASSAGE IS A LITTLE TRICKY...WITH THE NAM QUITE A BIT
SLOWER THAN THE GFS. AM LEANING TOWARDS THE GFS TIMING WHICH WOULD
BRING THE FRONT RAPIDLY THROUGH THE CWA BETWEEN 20Z-00Z.

PCP SHOULD SHUT DOWN RAPIDLY AS THE FRONT PASSES EAST OF THE AREA
WITH INTENSE NVA/CAA ALOFT. WHAT PCP IS LEFT OVER WILL CHANGE TO
SHSN AFTER MIDNIGHT. THE COLD ADVECTION IS IMPRESSIVE AS T925
DROPS FROM +16C AHEAD OF THE FRONT TO ABOUT 0C BEHIND THE
FRONT...AND IN 3 HOURS. EXPECT THIS POTENT COLD ADVECTION...
COMBINED WITH RAPID PRESSURE RISES OF 15MB/6HR BEHIND THE FRONT
TO BRING STRONG WINDS TO THE SURFACE...WITH GUSTS TO 60 MPH
POSSIBLE FOR A FEW HOURS AFTER FROPA.

SATURDAY AND SATURDAY NIGHT EXPECT SOME LAKE EFFECT SNOW SHOWERS
TO IMPACT THE NORTHERN FINGER LAKES AND WESTERN MOHAWK VALLEY. THE
NAM WOULD PAINT NORTHERN ONEIDA CTY WITH SIGNIFICANT SNOWS BY
SATURDAY AFTERNOON WITH SOME AGREEMENT FROM THE GFS. HAVE UPPED
POPS TO HIGH CHC FOR SATURDAY AFTERNOON AND SAT NIGHT...AND WILL
LET LATER SHIFTS ASSESS THE POTENTIAL FOR ACCUMULATIONS.

LONG RANGE /SUNDAY - THURSDAY/...
LONGER RANGE GUIDANCE CONTINUES THE IDEA OF A COLDER PATTERN NEXT
WEEK.

OVERALL...NO MAJOR STORMS ARE EXPECTED...ALTHOUGH SEVERAL BOUTS OF
SNOW SHOWERS/FLURRIES ARE ANTICIPATED...AS NUMEROUS SHORT WAVES AND
REINFORCING TROUGHS COME THROUGH. LAKE EFFECT MECHANISMS WILL ALSO
BE IN PLACE. THUS...WELL HAVE A CHANCE OF SNOW SHOWERS ALMOST DAILY
FROM SUNDAY THROUGH WEDNESDAY...WITH AN EMPHASIS ON UPSTATE NY WHERE
THE INFLUENCES OF LAKE EFFECT SNOW WILL BE THE GREATEST. WELL GO
WITH ONE DRY DAY ON THURSDAY...FOR NOW...AS IT LOOKS LIKE HIGH
PRESSURE WILL BRIEFLY BUILD IN THIS PERIOD.

IT NOW APPEARS THAT A POTENTIAL COASTAL LOW EARLY NEXT WEEK (MAINLY
MONDAY) WILL BE FAR ENOUGH OFF SHORE TO PRECLUDE ANY REAL IMPACT ON
CENTRAL NY OR NORTHEAST PA. -MJ

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
NY...FLASH FLOOD WATCH FOR NYZ009-015>018-022>025-036-037-044>046-
     055>057-062 FROM NOON FRIDAY TO MIDNIGHT SATURDAY.
  ...HIGH WIND WATCH FOR NYZ009-015>018-022>025-036-037-044>046-
     055>057-062 FROM 1 PM FRIDAY TO 7 AM SATURDAY.
PA...FLASH FLOOD WATCH FOR PAZ038>040-043-044-047-048-072 FROM NOON
     FRIDAY TO MIDNIGHT SATURDAY.
  ...HIGH WIND WATCH FOR PAZ038>040-043-044-047-048-072 FROM 1 PM
     FRIDAY TO 7 AM SATURDAY.
&&

AVIATION...JAB
Hazardous weather outlook, Dec 1, 2:08 AM EST, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
208 AM EST FRI DEC 1 2006

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-020715-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
208 AM EST FRI DEC 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT

A STRONG COLD FRONT WILL MOVE THROUGH THE REGION THIS AFTERNOON
AND EVENING. A MYRIAD OF HAZARDOUS WEATHER IS ANTICIPATED,
INCLUDING SEVERE THUNDERSTORMS ALONG THE COLD FRONT, HIGH WINDS
ALONG AND BEHIND THE FRONT, AND POTENTIALLY FLASH FLOODING.

A FLASH FLOOD WATCH IS IN EFFECT. A HIGH WIND WARNING IS IN
EFFECT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

.SPOTTER INFORMATION STATEMENT...

SKYWARN ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING.

PADAVONA

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 1, 1:32 PM ESTSevere Thunderstorm WarningBGMSteuben58 min
Dec 1, 3:01 PM ESTSevere Thunderstorm WarningBGMOnondaga29 min
Dec 1, 3:14 PM ESTSevere Thunderstorm WarningBGMBroome, Tioga61 min
Dec 1, 3:27 PM ESTSevere Thunderstorm WarningBGMCortland, Madison, Oneida, Onondaga, Tompkins63 min
Dec 1, 3:43 PM ESTSevere Thunderstorm WarningBGMChenango62 min
Dec 1, 4:04 PM ESTSevere Thunderstorm WarningBGMDelaware56 min
Dec 1, 4:17 PM ESTSevere Thunderstorm WarningBGMOtsego43 min
Dec 1, 4:34 PM ESTSevere Thunderstorm WarningBGMOneida26 min
Dec 1, 4:59 PM ESTSevere Thunderstorm WarningBGMSullivan61 min
Dec 1, 5:03 PM ESTSevere Thunderstorm WarningBGMDelaware42 min
Dec 1, 5:45 PM ESTTornado WarningBGMSullivan30 min
Dec 1, 2:29 PM ESTSevere Thunderstorm WarningBGMBradford61 min
Dec 1, 3:00 PM ESTSevere Thunderstorm WarningBGMLuzerne, Wyoming60 min
Dec 1, 3:24 PM ESTSevere Thunderstorm WarningBGMLackawanna66 min
Dec 1, 3:59 PM ESTSevere Thunderstorm WarningBGMLuzerne, Wyoming61 min
Dec 1, 4:28 PM ESTSevere Thunderstorm WarningBGMLackawanna, Susquehanna47 min
Dec 1, 4:59 PM ESTSevere Thunderstorm WarningBGMLackawanna, Luzerne, Wayne46 min
Dec 1, 5:58 PM ESTSevere Thunderstorm WarningBGMPike32 min

Nearby

High Wind Warnings in New York, 2006High Wind Warnings in Pennsylvania, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.